Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 302, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 25, 2004, 9:48 PM CDT for Ouachita Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2004, 9:48 PM CDT (02:48 UTC)
- Expired
- Jul 25, 2004, 10:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2776 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 260248
SVRSHV
LAC073-260345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
947 PM CDT SUN JUL 25 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 1045 PM CDT
* AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF MONROEE...AND
MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST MONROE BY 1000 PM CDT
MONROE BY 1010 PM CDT
RICHWOOD BY 1045 PM CDT
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1045 PM CDT.
LAT...LON 3253 9236 3254 9236 3259 9231 3259 9223
3263 9218 3250 9194 3249 9194 3235 9203
3229 9211
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:00 PM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Jul 25, 3:00 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT SUN JUL 25 2004 .DISCUSSION... PRECIP FIZZLING NORTH WHILE JUST GETTING GOING SOUTH. CONVECTION IS IDENTIFYING THE BOUNDARY FROM NEAR LFK ENEWARD TOWARD MONROE OR VICKSBURG. MOST OF THE ACTIVITY IS DRIFTING SLOWLY ANTICYCLONICALLY AROUND SHV. MODELS SUGGEST THE MOISTURE RICH AIR WILL CONTINUE TO BE SCOURED OUT OF THE AREA THE NEXT 24 TO 36 HOURS BY WEAK SURFACE FRONT AND INCREASINGLY NW FLOW ALOFT AROUND BASE OF UPPER LOW OVER CENTRAL U.S. WILL KEEP SOME LOW POPS THROUGH MONDAY DOWN SOUTH AS A PRECAUTION. FRONT WILL PROVIDE A BREAK FROM OUR NORMAL JULY PROGRAMMING...QUITE UNUSUALLY SO...BUT WE WILL RETURN TO JULY...ALREADY IN PROGRESS... BY THE MIDDLE OF THE WEEK...AS HOT AND HUMID WEATHER RETURNS. UNCERTAINTY AROUND THE LATE WEEK FORECAST OF A NW FLOW MCS...OR WHETHER THAT PATTERN WILL GIVE WAY TO AN OPEN TROUGH PROGRESSING THROUGH THE NATION/S MIDSECTION. LOW POPS WILL REMAIN IN THE FORECAST TROUGH NEXT WEEKEND UNTIL THINGS BECOME BETTER FOCUSSED. && .PRELIMINARY POINT TEMPS/POPS... SHV 71 88 68 92 / 20 20 0 0 MLU 71 88 66 92 / 20 20 0 0 TXK 68 87 67 92 / 20 0 0 0 TYR 68 88 68 92 / 20 20 0 0 LFK 70 90 68 93 / 30 30 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17
Hazardous weather outlook, Jul 25, 12:00 PM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUL 25 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN JUL 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST LOUISIANA THIS AFTERNOON AND EVENING...EAST OF A FARMERVILLE TO WINNFIELD LINE. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE FOUR STATE AREA. A WEAK COLD FRONT EXTENDS FROM NEAR LUFKIN TO MONROE...AND THIS FRONT WILL GENERATE POTENTIALLY STRONG THUNDERSTORMS IN ITS VICINITY. SEVERE THUNDERSTORMS...IF ANY DEVELOP...SHOULD BE ISOLATED AND BRIEF...PRIMARILY PRODUCING DAMAGING WIND GUSTS...AND PERHAPS SOME LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 25, 7:42 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CDT SUN JUL 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 8 NW LUFKIN 31.42N 94.82W
07/25/2004 0.75 INCH ANGELINA TX BROADCAST MEDIA
HAIL FELL AT POLLOK REPORTED BY KTRE TV
&&The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:14 PM CDT | Severe Thunderstorm Warning | SHV | Union | 46 min |
| Jul 25, 9:51 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 54 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.